Alert archive / Mississippi / Special Weather Statements in 2012
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at May 5, 2012, 5:39 PM CDT for Forrest County, Mississippi. It was in force for 6 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 5, 2012, 5:39 PM CDT (22:39 UTC)
- Expired
- May 5, 2012, 5:45 PM CDT
- In force
- 6 min
- Issued by
- NWS Jackson, MS
County Forrest County, MS
The radar
The Mobile radar (KMOB), 109 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.7 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2399 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 445 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
483
WWUS84 KJAN 052239
SPSJAN
MSZ074-052245-
FORREST MS-
539 PM CDT SAT MAY 5 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
539 PM CDT SAT MAY 5 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL AND 35 TO
45 MPH WINDS WAS LOCATED NEAR MCLAURIN AT 538 PM CDT...DRIFTING
NORTH AT 5 MPH.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN CENTRAL FORREST COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3119 8935 3119 8934 3119 8914 3105 8914
3104 8914 3105 8935
TIME...MOT...LOC 2217Z 110DEG 6KT 3110 8927
$$
JAWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at May 5, 3:50 PM CDT, 1 hour 49 minutes earlier.
Area forecast discussion, May 5, 3:50 PM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 350 PM CDT SAT MAY 5 2012 .DISCUSSION...CONVECTIVE DEVELOPMENT IN THE SHORT TERM CONTINUES TO BE THE MAIN FORECAST CHALLENGE. CONFIDENCE IN STORM DEVELOPMENT AND EVOLUTION REMAIN ON THE LOW SIDE IN THIS SHORT TERM DUE TO THE MESOSCALE NATURE OF HOW THINGS EVOLVE THIS TIME OF YEAR. ADDITIONALLY...THROUGH MID WEEK...THERE LOOKS TO BE MULTIPLE DISTURBANCES AND SOLID INSTABILITY EACH DAY TO OFFER CONVECTIVE POTENTIAL ALONG WITH ENOUGH INGREDIENTS COMING TOGETHER TO SUPPORT STRONG/SVR STORMS. FOR THE REST OF THIS AFTERNOON/EVENING...LOOKS LIKE THE LACK OF LOW LEVEL CONVERGENCE AND CAPPING HAS WON OUT SO FAR AS CONVECTION HAS STRUGGLED SO FAR UP TO 330 PM. ADDITIONALLY...RECENT HI-RES MODEL DATA HAS ALSO BEEN TOO AGGRESSIVE WITH DEVELOPMENT AND HAS BEEN TOO BULLISH WITH THE RESULTING LIFT FROM THE UPPER LOW YIELDING SCT CONVECTION. SAYING ALL THIS...ITS STILL EARLY IN THE AFTERNOON AND THE ATMS REMAINS QUITE UNSTABLE. THERE IS ALSO DECENT ASCENT OCCURRING OVER THE NORTH HALF OF THE CWA WHICH IS A RESPONSE TO THE UPPER LOW SLIPPING SE OUT OF AR. IT STILL APPEARS THAT BETWEEN 5-9PM THERE COULD BE ENOUGH LIFT TO OVERCOME THE LIMITATIONS FROM CAPPING TO GENERATE STORMS. THERE IS ALSO A STALLED OUTFLOW BOUNDARY ACROSS THE TN VALLEY WHICH MAY ALSO PROVIDE A FOCUS FOR STORMS THAT COULD MIGRATE INTO THE NE PORTION OF THE AREA LATER THIS EVE. ACROSS THE SE...A SEABREEZE BOUNDARY IS HELPING LOW LEVEL CONVERGENCE AND MAY PROVIDE ENOUGH TO SUPPORT A STRONG/SVR STORM OR TWO. WITH ALL THAT...WILL CONTINUE TO KEEP THE RISK OF SVR STORMS GOING INTO THE EVENING. FOR SUNDAY...THE REMNANTS OF THE UPPER LOW WILL BE ACROSS THE EAST HALF OF THE AREA. THIS WILL AID IN KEEPING STEEP LAPSE RATES AROUND AND ENOUGH CYCLONIC FLOW ALOFT FOR LIFT TO SUPPORT SOME ISO CONVECTION. LIKE TODAY...WILL HAVE TO KEEP A MENTION OF STRONG/SVR STORMS DUE TO SOME FAVORABLE PARAMETERS THAT WILL EXIST. ACTUALLY THE CAPPING MAY BE A TAD LESS SO THAT WILL BE SOMETHING TO KEEP AN EYE ONE. TEMPS WILL AGAIN BE VERY WARM FOR EARLY MAY WITH HIGHS AROUND 90 DEGREES. BY MONDAY INTO TUE...A MORE COMPLEX SETUP WILL EXIST AS THE DRIVING SYNOPTIC FEATURES WILL GET A BIT CLOSER TO OUR REGION. FOLLOWING THE GUID POPS/TEMPS ARE THE WAY TO GO AT THIS POINT. LOOK FOR A DECENT CHANCE AT RAIN EACH OF THESE DAYS ALONG WITH SOME RISK FOR STRONG/SVR STORMS. /CME/ && .AVIATION...VFR CONDITIONS CURRENTLY PREVAIL ACROSS ALL SITES AND THIS WILL CONTINUE THROUGH THE REMAINDER OF THE DAY. THE ONLY EXCEPTION WILL BE AN ISOLATED THUNDERSTORM POSSIBLE AT JAN/MEI/HBG THIS AFTERNOON AND THIS MAY BRING BRIEF MVFR/IFR CONDITIONS. WINDS THIS AFTERNOON WILL AGAIN BE SOUTHERLY BETWEEN 5-10 KNOTS...THEN DECREASING TO AROUND 5 KNOTS OVERNIGHT. AREAS OF FOG/STRATUS ARE POSSIBLE ONCE AGAIN SUNDAY MORNING...ESPECIALLY FOR MEI/HBG. /15/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 67 91 67 91 / 15 16 14 21 MERIDIAN 65 91 64 91 / 17 18 28 28 VICKSBURG 67 91 66 90 / 15 11 8 13 HATTIESBURG 68 91 68 91 / 10 29 20 21 NATCHEZ 68 89 66 88 / 12 16 7 8 GREENVILLE 68 90 68 90 / 10 7 18 23 GREENWOOD 67 90 67 89 / 16 7 18 27 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && CME/19
Hazardous weather outlook, May 5, 1:56 PM CDT, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 156 PM CDT SAT MAY 5 2012 MSZ026>033-036>039-042>046-048>052-054>058-062>066-072>074-061900- GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA- HOLMES-ATTALA-WINSTON-NOXUBEE-YAZOO-MADISON MS-LEAKE-NESHOBA- KEMPER-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-COPIAH-SIMPSON-SMITH- JASPER-CLARKE-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES- MARION-LAMAR-FORREST- 156 PM CDT SAT MAY 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN PORTIONS OF CENTRAL MISSISSIPPI. .DAY ONE...THIS AFTERNOON THROUGH SUNDAY A FEW THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND AGAIN ON SUNDAY AS AN UPPER LEVEL DISTURBANCE COMBINES WITH DAYTIME HEATING TO PRODUCE AN UNSTABLE AIR MASS ACROSS THE OUTLOOK AREA. ITS POSSIBLE DURING THESE TIMES THAT AN ISOLATED STORM COULD POTENTIALLY REACH STRONG TO SEVERE LIMITS AND BECOME CAPABLE OF PRODUCING HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY STRONG TO SEVERE THUNDERSTORMS MAY DEVELOP MONDAY. A VERY UNSTABLE AIRMASS SHOULD LEAD TO THE DEVELOPMENT OF SCATTERED THUNDERSTORMS... AND A FEW STORMS COULD PRODUCE HAIL AND STRONG TO SEVERE WIND GUSTS...ESPECIALLY DURING THE AFTERNOON AND EVENING WHEN INSTABILITY WILL BE GREATEST. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED THIS AFTERNOON AND POSSIBLY ONCE AGAIN ON SUNDAY AND MONDAY. ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034-035-040- 041-047-053-059>061-061900- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY-WARREN- CLAIBORNE-JEFFERSON-ADAMS-FRANKLIN MS- 156 PM CDT SAT MAY 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN PORTIONS OF CENTRAL MISSISSIPPI...NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY STRONG TO SEVERE THUNDERSTORMS MAY DEVELOP MONDAY. A VERY UNSTABLE AIRMASS SHOULD LEAD TO THE DEVELOPMENT OF SCATTERED THUNDERSTORMS... AND A FEW STORMS COULD PRODUCE HAIL AND STRONG TO SEVERE WIND GUSTS...ESPECIALLY DURING THE AFTERNOON AND EVENING WHEN INSTABILITY WILL BE GREATEST. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED ON MONDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 15
In the hours before
Special weather statement, May 5, 4:33 PM CDT, 1 hour 6 minutes before
MSZ073-074-052215-
LAMAR MS-FORREST MS-
433 PM CDT SAT MAY 5 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
433 PM CDT SAT MAY 5 2012
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 35 TO 50 MPH WINDS WAS LOCATED FROM 8 MILES SOUTHWEST OF
MAXIE TO 4 MILES WEST OF LUMBERTON AT 432 PM CDT...MOVING NORTH AT 5
MPH. STRONGEST SECTION OF THIS LINE WAS LOCATED JUST WEST OF
LUMBERTON AS OF 433PM CST.
VERY HEAVY RAIN IS ALSO POSSIBLE WITH THESE STORMS.
PEOPLE IN SOUTHERN FORREST AND SOUTHERN LAMAR COUNTIES SHOULD MONITOR
THESE STORMS CLOSELY.
LAT...LON 3100 8935 3100 8941 3097 8944 3097 8947
3099 8948 3101 8951 3100 8955 3100 8963
3119 8954 3097 8913 3090 8915 3091 8934
TIME...MOT...LOC 2132Z 202DEG 4KT 3088 8927 3101 8952
JASpecial weather statement, May 5, 4:47 PM CDT, 52 minutes before
MSZ073-074-052215-
LAMAR MS-FORREST MS-
447 PM CDT SAT MAY 5 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
447 PM CDT SAT MAY 5 2012
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 35 TO 50 MPH WINDS WAS LOCATED FROM 8 MILES SOUTHWEST OF
MAXIE TO 4 MILES WEST OF LUMBERTON AT 432 PM CDT...MOVING NORTH AT 5
MPH. STRONGEST SECTION OF THIS LINE WAS ACROSS SOUTERN FORREST
COUNTY WEST OF MAXIE.
VERY HEAVY RAIN IS ALSO POSSIBLE WITH THESE STORMS.
PEOPLE IN SOUTHERN FORREST AND SOUTHERN LAMAR COUNTIES SHOULD MONITOR
THESE STORMS CLOSELY.
LAT...LON 3100 8935 3100 8941 3097 8944 3097 8947
3099 8948 3101 8951 3100 8955 3100 8963
3119 8954 3097 8913 3090 8915 3091 8934
TIME...MOT...LOC 2132Z 202DEG 4KT 3088 8927 3101 8952
JASpecial weather statement, May 5, 4:56 PM CDT, 43 minutes before
MSZ073-074-052240-
LAMAR MS-FORREST MS-
456 PM CDT SAT MAY 5 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
456 PM CDT SAT MAY 5 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES NORTHWEST OF BROOKLYN AT
456 PM CDT...MOVING NORTHWEST AT 10 MPH.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN SOUTHERN FORREST AND SOUTHEASTERN LAMAR COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.
LAT...LON 3091 8935 3100 8935 3100 8940 3101 8941
3117 8936 3118 8914 3101 8914 3100 8913
3091 8913 3090 8914 3091 8934
TIME...MOT...LOC 2156Z 139DEG 7KT 3108 8924
JASpecial weather statement, May 5, 5:07 PM CDT, 32 minutes before
MSZ073-074-052240-
LAMAR MS-FORREST MS-
507 PM CDT SAT MAY 5 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
507 PM CDT SAT MAY 5 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES NORTHWEST OF BROOKLYN AT 507
PM CDT...MOVING NORTHWEST AT 10 MPH.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN SOUTHERN FORREST AND SOUTHEASTERN LAMAR COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.
LAT...LON 3091 8935 3100 8935 3100 8940 3101 8941
3117 8936 3118 8914 3101 8914 3100 8913
3091 8913 3090 8914 3091 8934
TIME...MOT...LOC 2156Z 139DEG 7KT 3108 8924
JASpecial weather statement, May 5, 5:17 PM CDT, 22 minutes before
MSZ074-052245-
FORREST MS-
517 PM CDT SAT MAY 5 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
517 PM CDT SAT MAY 5 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES NORTHEAST OF ROCK HILL AT
517 PM CDT...MOVING WEST AT 5 MPH.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN CENTRAL FORREST COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3119 8935 3119 8934 3119 8914 3105 8914
3104 8914 3105 8935
TIME...MOT...LOC 2217Z 110DEG 6KT 3110 8927
JASpecial weather statement, May 5, 5:39 PM CDT, 0 minutes before
MSZ074-052245-
FORREST MS-
539 PM CDT SAT MAY 5 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
539 PM CDT SAT MAY 5 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL AND 35 TO
45 MPH WINDS WAS LOCATED NEAR MCLAURIN AT 538 PM CDT...DRIFTING
NORTH AT 5 MPH.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN CENTRAL FORREST COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3119 8935 3119 8934 3119 8914 3105 8914
3104 8914 3105 8935
TIME...MOT...LOC 2217Z 110DEG 6KT 3110 8927
JAThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 4:33 PM CDT | Special Weather Statement | JAN | Forrest | 42 min |
| May 5, 4:47 PM CDT | Special Weather Statement | JAN | Forrest | 28 min |
| May 5, 4:56 PM CDT | Special Weather Statement | JAN | Forrest | 44 min |
| May 5, 5:07 PM CDT | Special Weather Statement | JAN | Forrest | 33 min |
| May 5, 5:17 PM CDT | Special Weather Statement | JAN | Forrest | 28 min |
Nearby
Special Weather Statements in Mississippi, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.